Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 151, NWS Lake Charles, LA

December 11, 2016Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Dec 11, 2016, 9:14 AM CST for Calcasieu Parish, Louisiana. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Dec 11, 2016, 9:14 AM CST (15:14 UTC)
Expired
Dec 13, 2016, 10:14 AM CST
In force
49 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

161 
WGUS44 KLCH 111514
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
914 AM CST SUN DEC 11 2016

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Salt Water Barrier 

LAC019-120514-
/O.NEW.KLCH.FL.W.0151.161211T1514Z-161213T1200Z/
/LCHL1.1.ER.161211T0900Z.161211T1100Z.161213T0000Z.NO/
914 AM CST SUN DEC 11 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Salt Water Barrier.
* UNTIL TUESDAY MORNING...or until the warning is cancelled.
* At  7:00 AM Sunday the stage was 4.1 feet.
* Minor flooding is occuring and Minor forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will fluctuate around flood stage through 
  Monday night.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
4 follow-up statements
712 
WGUS84 KLCH 120056
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
656 PM CST SUN DEC 11 2016

...The flood warning continues for the following rivers in 
Louisiana..
  Calcasieu River Near Glenmora 
  Calcasieu River At Old Town Bay 
  Calcasieu River Near Salt Water Barrier 

LAC079-121456-
/O.CON.KLCH.FL.W.0136.000000T0000Z-000000T0000Z/
/GLML1.1.ER.161205T2020Z.161210T1245Z.000000T0000Z.NO/
656 PM CST SUN DEC 11 2016

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At  5:45 PM Sunday the stage was 13.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to a stage of 13.4 feet 
  by Tuesday morning.
* Impact...At stages near 14.0 feet...Some roads upstream from 
  Glenmora, including Strothers Crossing Road near the community of 
  Calcasieu and Price Crossing Road near Hineston have two to three 
  feet of water over the road and are subject to being closed. 
  Flooding of forested areas near the river will also occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC019-121456-
/O.CON.KLCH.FL.W.0150.000000T0000Z-161217T0600Z/
/OTBL1.1.ER.161211T1545Z.161212T1200Z.161216T0600Z.NO/
656 PM CST SUN DEC 11 2016

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* UNTIL LATE FRIDAY NIGHT...or until the warning is cancelled.
* At  5:00 AM Sunday the stage was 3.9 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will fluctuated around flood stage for the next
  several days due to tidal effects.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-121456-
/O.CON.KLCH.FL.W.0151.000000T0000Z-161213T1200Z/
/LCHL1.1.ER.161211T0900Z.161211T1100Z.161213T0000Z.NO/
656 PM CST SUN DEC 11 2016

The Flood Warning continues for
  The Calcasieu River Near Salt Water Barrier.
* UNTIL TUESDAY MORNING...or until the warning is cancelled.
* At  5:00 PM Sunday the stage was 4.0 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
524 
WGUS84 KLCH 121456
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
856 AM CST MON DEC 12 2016

...The flood warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Glenmora
  Calcasieu River At Old Town Bay 
  Calcasieu River Near Salt Water Barrier  

LAC079-130456-
/O.CON.KLCH.FL.W.0136.000000T0000Z-000000T0000Z/
/GLML1.1.ER.161205T2020Z.161210T1245Z.000000T0000Z.NO/
856 AM CST MON DEC 12 2016

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At  7:45 AM Monday the stage was 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to a stage of 13.3 feet 
  by Tuesday morning.
* Impact...At stages near 12.0 feet...When the river is falling and 
  the gauge reading is forecast to reach 12 feet or higher. Roads 
  upstream from Glenmora, including Strothers Crossing Road near the 
  community of Calcasieu and Price Crossing Road near Hineston have 
  water on them and are subject to being closed. Also, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC019-130455-
/O.EXT.KLCH.FL.W.0150.000000T0000Z-161216T0900Z/
/OTBL1.1.ER.161211T1730Z.161212T1300Z.161215T0900Z.NO/
856 AM CST MON DEC 12 2016

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* UNTIL LATE THURSDAY NIGHT...or until the warning is cancelled.
* At  7:00 AM Monday the stage was 4.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fluctuate around flood 
  stage through Thursday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-130455-
/O.EXT.KLCH.FL.W.0151.000000T0000Z-161214T0000Z/
/LCHL1.1.ER.161211T0900Z.161211T1100Z.161213T1200Z.NO/
856 AM CST MON DEC 12 2016

...Flood Warning extended until Tuesday evening...The Flood Warning 
continues for
  The Calcasieu River Near Salt Water Barrier.
* UNTIL TUESDAY EVENING...or until the warning is cancelled.
* At  7:00 AM Monday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fluctuate around flood 
  stage through Tuesday afternoon.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
123 
WGUS84 KLCH 130232
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
832 PM CST MON DEC 12 2016

...The flood warning continues for the following rivers in 
Louisiana...
  
  Calcasieu River Near Glenmora 
  Calcasieu River At Old Town Bay 
  Calcasieu River Near Salt Water Barrier 

LAC079-131632-
/O.CON.KLCH.FL.W.0136.000000T0000Z-000000T0000Z/
/GLML1.1.ER.161205T2020Z.161210T1245Z.000000T0000Z.NO/
832 PM CST MON DEC 12 2016

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* UNTIL FURTHER NOTICE...or until the warning is cancelled.
* At 7:45 PM Monday the stage was 13.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to a stage of 12.6 feet 
  by Wednesday morning.
* Impact...At stages near 12.0 feet...When the river is falling and 
  the gauge reading is forecast to be near 12 feet, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC019-131631-
/O.CON.KLCH.FL.W.0150.000000T0000Z-161216T0900Z/
/OTBL1.1.ER.161211T1730Z.161212T1300Z.161215T0900Z.NO/
832 PM CST MON DEC 12 2016

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* UNTIL LATE THURSDAY NIGHT...or until the warning is cancelled.
* At 7:00 AM Monday the stage was 4.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-131631-
/O.EXT.KLCH.FL.W.0151.000000T0000Z-161213T1800Z/
/LCHL1.1.ER.161211T0900Z.161211T1100Z.161213T0600Z.NO/
832 PM CST MON DEC 12 2016

The Flood Warning continues for
  The Calcasieu River Near Salt Water Barrier.
* UNTIL TUESDAY AFTERNOON...or until the warning is cancelled.
* At 7:00 PM Monday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage after 
  midnight Wednesday Night.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
652 
WGUS84 KLCH 131614
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1014 AM CST TUE DEC 13 2016

...The flood warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier 

...The flood warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Glenmora 
  Calcasieu River At Old Town Bay 

LAC079-140614-
/O.EXT.KLCH.FL.W.0136.000000T0000Z-161214T2000Z/
/GLML1.1.ER.161205T2020Z.161210T1245Z.161214T1400Z.NO/
1014 AM CST TUE DEC 13 2016

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  The Calcasieu River Near Glenmora.
* UNTIL WEDNESDAY AFTERNOON...or until the warning is cancelled.
* At  9:45 AM Tuesday the stage was 12.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At stages near 12.0 feet...When the river is rising and 
  the gauge reading is forecast to reach 12 feet or higher. Roads 
  upstream from Glenmora, including Strothers Crossing Road near the 
  community of Calcasieu and Price Crossing Road near Hineston have 
  water on them and are subject to being closed. Also, flooding of 
  forested areas near the river will occur.
* Impact...At stages near 12.0 feet...When the river is falling and 
  the gauge reading is forecast to be near 12 feet, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC019-140614-
/O.EXT.KLCH.FL.W.0150.000000T0000Z-161218T0600Z/
/OTBL1.1.ER.161211T1730Z.161213T1500Z.161217T0600Z.NO/
1014 AM CST TUE DEC 13 2016

...Flood Warning extended until late Saturday night...The Flood 
Warning continues for
  The Calcasieu River At Old Town Bay.
* UNTIL LATE SATURDAY NIGHT...or until the warning is cancelled.
* At  9:00 AM Tuesday the stage was 4.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fluctuate around flood stage 
  for the next several days.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-131644-
/O.CAN.KLCH.FL.W.0151.000000T0000Z-161213T1800Z/
/LCHL1.1.ER.161211T0900Z.161211T1100Z.000000T0000Z.NO/
1014 AM CST TUE DEC 13 2016

The Flood Warning is cancelled for
  The Calcasieu River Near Salt Water Barrier.
* At  9:00 AM Tuesday the stage was 3.0 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fluctuate for the next several 
  days, but will remain just below flood stage.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 5:40 AM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Dec 11, 5:40 AM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
540 AM CST Sun Dec 11 2016

.AVIATION...Low pressure and an accompanying cold front advancing
across the south plains will result in a tightening pressure
gradient across the region today. Strong and somewhat gusty south
winds can be expected. These strengthening southerlies will bring
increasing low level moisture with VFR stratocu gradually lowering
into MVFR as the day progresses.

&&

.PREV DISCUSSION... /issued 459 AM CST Sun Dec 11 2016/

DISCUSSION...
High pressure is exiting off the mid Atlantic states this morning
as our next system has dropped down the eastern slopes of the
Rockies and into Kansas. This front is expected to drive towards
the coast before finally stalling. As a result... isolated
showers later this afternoon as temps warm towards 70 degrees.
Winds have become southeast and this is why mrng temps are running
about 10 degrees warmer than yesterday.

Tonight will see some isolated showers with fog forming after
midnight. Lows expected to hold around 60 degrees as the warmup
continues. Zonal flow aloft is not expected to push this frontal
system into the gulf on Monday but will hang it up along the I-10
corridor. The threat for showers to continue into Wednesday.
During the day on Wednesday a second front is expected to catch up
to the stalled front and push the boundary into the gulf. Winds
will swing around to the north and increase over the coastal
waters with rains drawing to a close and temperatures falling.
Rainfall totals through Thursday look to remain below an inch.

Minor flooding continues on the Calcasieu river at Glenmora and
Old Town Bay.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  58  71  58 /  10  30  50  30
LCH  70  61  74  62 /  10  20  40  40
LFT  68  60  76  64 /  10  20  40  40
BPT  71  63  75  64 /  20  30  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 3 PM CST this afternoon for
     GMZ450-452-455-470-472-475.

&&

AVIATION...23
Hazardous weather outlook, Dec 11, 5:18 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CST SUN DEC 11 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
518 AM CST SUN DEC 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
MOSTLY CLOUDY SKIES WITH ISOLATED SHOWERS LATER TODAY.
TEMPERATURES WARMING TOWARDS 70 DEGREES ON SOUTHEAST WINDS.
TONIGHT WILL SEE THE CHANCE FOR SOME SHOWERS... THIS WILL BE
MIXED WITH PATCHES OF FOG TOWARDS SUNRISE. MORNING LOWS WILL BE
ABOUT 10 DEGREES WARMER THAN THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL MOVE DOWN TO THE I-10 CORRIDOR DURING THE DAY
TOMORROW WITH THE CHANCE FOR SHOWERS CONTINUING. THE FRONT WILL
STALL AND REMAIN MOSTLY IN PLACE THROUGH WEDNESDAY. AT THAT TIME A
SECOND COLD FRONT WILL PUSH THROUGH TO THE COAST WEDNESDAY
AFTERNOON. THIS WILL USHER IN MUCH COOLER TEMPERATURES AS RAINS
MOVE OFF TO THE EAST AND WINDS BECOME NORTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-121130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
518 AM CST SUN DEC 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SOUTHEAST WINDS WILL TAPER OFF A BIT AS HIGH PRESSURE EXITS INTO
THE ATLANTIC THIS MORNING. LOOK TO SOME ISOLATED SHOWERS LATER
TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT IS EXPECTED TO MOVE DOWN INTO THE REGION ON MONDAY
BUT IS NOT EXPECTED TO MAKE THE COASTAL WATERS. THEREFORE...
LOOKING TO SEE CHANCES FOR RAINS CONTINUING ON SOUTHERN WINDS. A
SECOND STRONGER COLD FRONT IS EXPECTED TO MOVE DOWN AND PUSH THE
STALLED FRONTAL SYSTEM INTO THE COASTAL WATERS LATE WEDNESDAY.
WINDS BECOMING NORTH WITH WINDS WITH SEAS INCREASING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:31 AM CSTSmall Craft AdvisoryLCH8 hr

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.